Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 15, 2005, 3:39 PM MDT for Lincoln County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 3:39 PM MDT (21:39 UTC)
- Expired
- Jun 15, 2005, 4:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 152139 SVRBOU COC073-152230- /O.NEW.KBOU.SV.W.0103.050615T2139Z-050615T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 339 PM MDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES THE CITY OF LIMON * UNTIL 430 PM MDT * AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF LIMON...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON... HUGO AND GENOA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 3940 10371 3887 10371 3885 10331 3943 10332 $$ BAKER
2 follow-up statements
000 WWUS55 KBOU 152222 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 411 PM MDT WED JUN 15 2005 COC073-152230- /O.CON.KBOU.SV.W.0103.000000T0000Z-050615T2230Z/ LINCOLN CO- 411 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MDT FOR CENTRAL LINCOLN COUNTY... AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM IN EAST CENTRAL LINCOLN COUNTY 3 MILES WEST OF THE TOWN OF ARRIBA...OR ABOUT 13 MILES EAST OF LINCOLN. MOVEMENT OF THIS STORM CELL WAS TO THE EAST AT 15 MPH. A SECOND SEVERE THUNDERSTORM WAS INDICATED IN LINCOLN COUNTY 6 MILES SOUTHWEST OF THE TOWN OF BOYERO...OR ABOUT 20 MILES SOUTHEAST OF LIMON. MOVEMENT OF THIS STORM CELL WAS TO THE EAST AT 18 MPH. AT 350 PM MDT...A WEATHER SPOTTER IN THE TOWN OF KARVEL REPORTED TREE BRANCHES DOWNED BY STRONG THUNDERSTORM WINDS. AT 355 PM MDT...A TRAINED WEATHER SPOTTER 3 MILES NORTHEAST OF THE TOWN OF GENOA...OR ABOUT 8 EAST OF LIMON REPORTED PEA SIZE HAIL. THESE SEVERE THUNDERSTORMS MAY STILL PRODUCE PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON...HUGO AND GENOA. LAT...LON 3940 10371 3887 10371 3885 10331 3943 10332 $$ BAKER
000 WWUS55 KBOU 152230 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 429 PM MDT WED JUN 15 2005 COC073-152239- /O.EXP.KBOU.SV.W.0103.000000T0000Z-050615T2230Z/ LINCOLN CO- 429 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY EXPIRED AT 430 PM MDT... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE COUNTY. LAT...LON 3940 10371 3887 10371 3885 10331 3943 10332 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:25 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 15, 2:25 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT WED JUN 15 2005 .SHORT TERM...WEAK UPPER LEVEL DISTURBANCE IS MOVING INTO NORTHEASTERN COLORADO THIS AFTN. SURFACE OBS SHOW DRY LINE ROUGHLY EXTENDS FM GREELEY TO DIA TO LIMON. BEST SFC BASED CAPES ARE EAST OF THIS LINE WITH LAPS VALUES OF 1500-2100 J/KG. SOME CIN STILL PRESENT AS WELL. BOTTOM LINE IS THERE IS STILL SOME POTENTIAL FOR ISOLD SVR STORMS THIS AFTN/EVNG...BUT THIS WILL LIKELY BE EAST OF THE DENVER AREA. WILL KEEP CURRENT POPS AS IS WITH SCT CATEGORY POPS OVR THE NERN PLAINS WITH LESSER POPS ELSEWHERE. MDLS DO SHOW SOME CLEARING OVERNIGHT. ON THURSDAY...INCREASING LOW LVL MSTR IN PROGGED AS THE SFC THETA-E RIDGE BACKS INTO THE FRONT RANGE. MDLS SHOW THE FRONTAL BOUNDARY WILL BE ANCHORED ALONG THE FOOTHILLS AND PALMER DIVIDE AS LOW LEVEL ELY FLOW STRENGTHENS IN THE AFTN. FCST CAPES ARE VERY HIGH WITH VALUES RANGING FM 1500-2000 J/KG ALONG THE FRONT RANGE TO MORE THAN 3000 J/KG IN THE NORTHEAST PLAINS. PW VALUES IN THE NORTHEAST PLAINS EXCEED 1 INCH BY LATE THU AFTN. SOUNDINGS SHOW GOOD DIRECTIONAL SHEAR BUT THE STORM MOTIONS ARE LESS THAN 5 KTS. SEEMS MORE LIKE A MONSOON SCENARIO WITH HEAVY RAIN THE MAIN CONCERN VS LARGE HAIL...BUT THERE COULD BE ENOUGH SHEAR FOR THAT AS WELL. FOR NOW WILL UP POPS TO SCT CATEGORY ALONG THE FRONT RANGE IN THE AFTN. NO LIFTING MECHANISMS APPARANT UPSTAIRS TO AID DEEP CONVECTION...SO WILL NEED TO RELY ON AFTN HEATING...UPSLOPE AND BOUNDARY INTERACTIONS TO FIRE OFF THE STORMS. .LONG TERM...THU NGT-SAT...MDLS MAINTAIN UPR RDG WITH SWLY FLO ALF ACRS CNTRL RCKYS THRU PRD. BEST CHC FOR CONVECTION WUD BE THU NGT WHEN WEAK SHT WAVE COMBINED WITH LO LVL UPSLP FLO WILL DESTABILIZE THE AMS AND ALLOW SCT TSTMS. FCST CAPES RANGE FRM 500 TO MORE THAN 2500 J/KG ON PLAINS. SVR STORMS WILL BE PSBL OVER PLAINS TO E OF URBAN CORRIDOR. ON FRI FCST SOUNDINGS SHW HI CAPES...FM OVER 1200 TO 1800J/KG ON PLAINS BUT ALSO QUITE A BIT OF CIN WHICH MAY INHIBIT STG CONVECTIVE DEVLPMNT. WILL GO WITH SLGT CHC OF STORMS ATTM. STG LO LEVEL WNDS WOULD PROVIDE ADEQUATE SHEAR FOR SVR TSTMS. ON SAT AMS DRIES AND STABILIZES OVER MTNS AND URBAN CORRIDOR WITH BEST CHC FOR LATE DAY STORMS ALG ERN BRDR. WITH ABUNDANT LO LVL MSTR ON PLAINS AS SHOWN BY ETA12 BL RH WILL MENTION PTCHY TO AREAS OF FOG ARND SUNRISE ON BOTH FRI AND SAT MRNGS. TEMPS WILL BE COOL ON FRI AND WRMR ON SAT. WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GDNC VALUES. IN EXTENDED PRD...SUN-WED...MDLS MAINTAIN ELONGATED POSITIVELY TILTED UPR RDG OVER GREAT PLAINS AND CNTRL AND SRN RCKYS. AMS WILL RMN DRY AND RELATIVELY STABL WITH NO ORGANIZED CONVECTION EXPECTED. TEMPS WILL BE NR OR ABV SEASONAL NORMS. && .BOU...NONE. && COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jun 15, 10:38 AM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT WED JUN 15 2005 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL DISTURBANCE OVER WESTERN COLORADO THIS MORNING WILL MOVE INTO NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING. AS IT DOES...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS WILL MOVE INTO THE URBAN CORRIDOR BY 1 PM...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND SPREADING INTO THE ADJACENT PLAINS BY 4 PM...AND CONTINUING INTO THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO AN INCH IN DIAMETER AND DAMAGING WIND. THE BEST POTENTIAL FOR SEVERE WEATHER TODAY WILL OCCUR ALONG AND EAST OF A BOUNDARY THAT WILL STRETCH FROM AROUND GREELEY TO BYERS TO MATHESON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON. COOPER/GARD...WFO BOULDER
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.